Alert archive / Georgia / Flood Watches in 2006
Flood Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Dec 21, 2006, 4:10 PM EST for 7 counties in Georgia. It took effect at Dec 22, 2006, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2006, 4:10 PM EST (21:10 UTC)
- In effect from
- Dec 22, 2006, 7:00 AM EST
- Expired
- Dec 22, 2006, 3:33 PM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 157 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS62 KFFC 212110 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 410 PM EST THU DEC 21 2006 GAZ006>009-014>016-220515- /O.NEW.KFFC.FA.A.0003.061222T1200Z-061223T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 410 PM EST THU DEC 21 2006 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHEAST GEORGIA. * FROM FRIDAY MORNING THROUGH SATURDAY MORNING *EXCESSIVE RAINFALL IS EXPECTED FRIDAY THROUGH FRIDAY NIGHT WITH HIGH FLOOD POTENTIAL FOR PORTIONS OF NORTHEAST GEORGIA. *A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EAST FROM THE CENTRAL U.S. PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA FRIDAY AND FRIDAY NIGHT. RAIN IS EXPECTED TO OVERSPREAD THE AREA TONIGHT ...BECOMING HEAVIER ON FRIDAY AS THE FRONT APPROACHES. SOME AREAS ACROSS NORTHEAST GEORGIA COULD SEE RAINFALL AMOUNTS IN THE 2 TO 3 INCH RANGE BEFORE THE RAIN BEGINS TO TAPPER OFF FRIDAY EVENING. *THE HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
4 follow-up statements
000 WGUS62 KFFC 220224 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 924 PM EST THU DEC 21 2006 GAZ006>009-014>016-221030- /O.CON.KFFC.FA.A.0003.061222T1200Z-061223T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 924 PM EST THU DEC 21 2006 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST FRIDAY THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA. * FROM 7 AM EST FRIDAY THROUGH SATURDAY MORNING *EXCESSIVE RAINFALL IS EXPECTED FRIDAY THROUGH FRIDAY NIGHT WITH HIGH FLOOD POTENTIAL FOR PORTIONS OF NORTHEAST GEORGIA. *A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EAST FROM THE CENTRAL U.S. PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA FRIDAY AND FRIDAY NIGHT. RAIN IS EXPECTED TO OVERSPREAD THE AREA TONIGHT...BECOMING HEAVIER ON FRIDAY AS THE FRONT APPROACHES. SOME AREAS ACROSS NORTHEAST GEORGIA COULD SEE RAINFALL AMOUNTS IN THE 2 TO 3 INCH RANGE BEFORE THE RAIN BEGINS TO TAPPER OFF FRIDAY EVENING. *THE HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
000 WGUS62 KFFC 220902 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 AM EST FRI DEC 22 2006 GAZ006>009-014>016-221700- /O.CON.KFFC.FA.A.0003.061222T1200Z-061223T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 402 AM EST FRI DEC 22 2006 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA. * FROM 7 AM EST THIS MORNING THROUGH SATURDAY MORNING *EXCESSIVE RAINFALL IS EXPECTED FRIDAY THROUGH FRIDAY NIGHT WITH HIGH FLOOD POTENTIAL FOR PORTIONS OF NORTHEAST GEORGIA. *A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST FROM THE CENTRAL UNITED STATES PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. RAIN IS EXPECTED TO BECOME HEAVIER THROUGH THE DAY TODAY AS THE FRONT APPROACHES. SOME AREAS ACROSS NORTHEAST GEORGIA COULD SEE RAINFALL AMOUNTS IN THE 2 TO 3 INCH RANGE BEFORE THE RAIN BEGINS TO TAPER OFF FRIDAY EVENING. *THE HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
000 WGUS62 KFFC 221510 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EST FRI DEC 22 2006 GAZ006>009-014>016-222315- /O.CON.KFFC.FA.A.0003.000000T0000Z-061223T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1010 AM EST FRI DEC 22 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA. * THROUGH SATURDAY MORNING * NATIONAL WEATHER SERVICE RADAR INDICATES BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN OVER MUCH OF NORTHEAST GEORGIA IN THE WATCH AREA OVERNIGHT AND THIS MORNING. RAINFALL IS EXPECTED TO CONTINUE THROUGH TONIGHT WITH HIGH FLOOD POTENTIAL FOR PORTIONS OF NORTHEAST GEORGIA. * A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE CENTRAL UNITED STATES INTO THE GREAT LAKES PUSHING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON THROUGH TONIGHT. SOME AREAS ACROSS NORTHEAST GEORGIA COULD SEE RAINFALL AMOUNTS IN THE 2 TO 3 INCH RANGE BEFORE THE RAIN BEGINS TO TAPER OFF LATER FRIDAY EVENING. * THE HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO RISE TO LEVELS THAT RESULT IN FLOODING. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
000 WGUS62 KFFC 222033 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EST FRI DEC 22 2006 GAZ006>009-014>016-222145- /O.CAN.KFFC.FA.A.0003.000000T0000Z-061223T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 333 PM EST FRI DEC 22 2006 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA HAS BEEN CANCELED. WHILE LIGHT TO MODERATE RAIN WILL CONTINUE TO AFFECT PORTIONS OF NORTH CENTRAL AND NORTHEAST GEORGIA THE REST OF THE AFTERNOON INTO THIS EVENING...RAINFALL SUFFICIENT TO PRODUCE FLOODING IS NO LONGER EXPECTED. THUS...THE FLOOD WATCH FOR THIS AREA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 21, 3:30 PM EST, 40 minutes earlier.
Area forecast discussion, Dec 21, 3:30 PM EST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EST THU DEC 21 2006 .SHORT TERM...(TONIGHT-SATURDAY NIGHT) LIGHT TO MODERATE RAIN ON THE INCREASE MAINLY ACROSS NORTHCENTRAL GEORGIA THIS AFTERNOON. LOOK FOR THIS TREND TO CONTINUE WITH RAIN OVERSPREADING ALL OF THE COUNTY WARNING AREA TONIGHT. LOOK FOR RAIN TO BECOME HEAVIER FRIDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH. WILL ISSUE A FLOOD WATCH FOR THE MOUNTAINS FRIDAY INTO FRIDAY NIGHT WHERE MODELS PEGGING AMOUNTS IN THE 2 TO 3 INCH RANGE. ELSEWHERE ...COULD SEE AMOUNTS IN THE 1 TO 2 INCH RANGE. GFS CONTINUES TO BE A BIT FASTER WITH PUSHING FRONT THROUGH...WITH BULK OF PRECIP AFFECTING EAST SECTIONS BY FRIDAY NIGHT. WILL SLOW FRONTAL SPEED A BIT...HOLDING PRECIP ACROSS MUCH OF THE CWA THROUGH FRIDAY EVENING. BY SATURDAY...WILL CARRY LOW POPS ONLY ACROSS THE EXTREME SOUTHERN COUNTIES. LATEST RUN OF MODELS A BIT FASTER ON MOISTURE SPREADING BACK INTO THE STATE SATURDAY NIGHT WITH STORM SYSTEM PROGGED TO MOVE NORTHEAST OUT OF THE GULF. WILL KEEP LOW POPS ONLY ACROSS EXTREME SOUTHERN COUNTIES FOR NOW...AND LET MIDSHIFT ADJUST IF NEEDED. .LONG TERM...(SUNDAY THROUGH THURSDAY) LOW PRESSURE SYSTEM CONTINUES TO DRIFT NORTHEAST OUT OF THE GULF SUNDAY...PUSHING ACROSS SOUTH GEORGIA SUNDAY NIGHT...MOVING OFF THE MID ATLANTIC COAST LATE MONDAY. WET/UNSETTLED WEATHER LOOKS TO CONTINUE FOR MUCH OF THE AREA INTO TUESDAY. STILL SOME QUESTION ABOUT POSSIBILITY OF SNOW MONDAY NIGHT/EARLY TUESDAY...MAINLY ACROSS EXTREME NORTH GEORGIA WHERE THICKNESSES THE MOST CRITICAL. LATER SHIFTS WILL NEED TO KEEP A CLOSE WATCH. HIGH PRESSURE AND A DRIER AIRMASS LOOK TO BE IN STORE FOR WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 58 52 66 41 / 100 100 80 10 10 ATLANTA 49 59 51 64 44 / 100 100 60 10 10 BLAIRSVILLE 50 59 47 63 38 / 100 100 60 10 10 CARTERSVILLE 50 62 46 62 37 / 100 100 60 5 10 COLUMBUS 56 66 54 69 46 / 100 100 60 10 10 GAINESVILLE 48 56 50 62 43 / 100 100 70 10 10 MACON 56 65 55 70 48 / 100 100 80 10 10 ROME 52 62 47 65 36 / 100 100 50 10 10 PEACHTREE CITY 49 61 48 66 39 / 100 100 60 10 10 VIDALIA 55 65 62 70 54 / 70 90 80 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...TOWNS... UNION...WHITE. && 49
Hazardous weather outlook, Dec 21, 5:22 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 AM EST THU DEC 21 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 522 AM EST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .SYNOPSIS... A RIDGE OF HIGH PRESSURE OVER GEORGIA WILL WEAKEN TODAY AS A STORM SYSTEM ORGANIZES OVER THE SOUTHERN MISSISSIPPI VALLEY AND WESTERN GULF OF MEXICO THIS AFTERNOON. THIS WILL SPREAD RAIN ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND AGAIN ON SUNDAY NIGHT AND CHRISTMAS DAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.